Journal of Symbolic Logic

Intrinsic bounds on complexity and definability at limit levels

John Chisholm, Ekaterina B. Fokina, Sergey S. Goncharov, Valentina S. Harizanov, Julia F. Knight, and Sara Quinn

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that for every computable limit ordinal α, there is a computable structure 𝒜 that is Δα⁰ categorical, but not relatively Δα⁰ categorical (equivalently, it does not have a formally Σα⁰ Scott family). We also show that for every computable limit ordinal α, there is a computable structure 𝒜 with an additional relation R that is intrinsically Σα⁰ on 𝒜, but not relatively intrinsically Σα⁰ on 𝒜 (equivalently, it is not definable by a computable Σα formula with finitely many parameters). Earlier results in [7], [10], and [8] establish the same facts for computable successor ordinals α.

Article information

Source
J. Symbolic Logic Volume 74, Issue 3 (2009), 1047-1060.

Dates
First available in Project Euclid: 16 June 2009

Permanent link to this document
http://projecteuclid.org/euclid.jsl/1245158098

Digital Object Identifier
doi:10.2178/jsl/1245158098

Mathematical Reviews number (MathSciNet)
MR2548479

Zentralblatt MATH identifier
1201.03019

Citation

Chisholm, John; Fokina, Ekaterina B.; Goncharov, Sergey S.; Harizanov, Valentina S.; Knight, Julia F.; Quinn, Sara. Intrinsic bounds on complexity and definability at limit levels. J. Symbolic Logic 74 (2009), no. 3, 1047--1060. doi:10.2178/jsl/1245158098. http://projecteuclid.org/euclid.jsl/1245158098.


Export citation